Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 4, 2011, 7:46 PM EDT for Bennington County, Windham County, Vermont; Berkshire County, Massachusetts; Rensselaer County, New York. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Sep 4, 2011, 8:42 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Rensselaer County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 7:51 PM EDT | TSTM WND DMG | Bennington, VT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS51 KALY 042346
SVRALY
MAC003-NYC083-VTC003-025-050100-
/O.NEW.KALY.SV.W.0187.110904T2346Z-110905T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
746 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
EAST CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 900 PM EDT
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHWEST OF STRATTON TO POWNAL TO BERLIN...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHEAST OF ARLINGTON TO 6 MILES
NORTHWEST OF NORTH ADAMS TO 13 MILES WEST OF NORTH ADAMS...AND
MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILLIAMSTOWN BY 750 PM EDT...
STAMFORD BY 755 PM EDT...
STRATTON BY 800 PM EDT...
NORTH ADAMS BY 805 PM EDT...
WEST WARDSBORO AND READSBORO BY 810 PM EDT...
ADAMS AND WILMINGTON BY 815 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4297 7247 4296 7252 4285 7255 4281 7254
4276 7247 4272 7247 4273 7301 4271 7301
4270 7294 4267 7298 4266 7295 4262 7295
4260 7342 4284 7335 4292 7318 4305 7312
4306 7246 4300 7244
TIME...MOT...LOC 2345Z 273DEG 19KT 4297 7303 4275 7316
4266 7334
$$
TAW/JPV2 follow-up statements
273
WWUS51 KALY 050003
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT SUN SEP 4 2011
MAC003-NYC083-050010-
/O.CAN.KALY.SV.W.0187.000000T0000Z-110905T0100Z/
BERKSHIRE MA-RENSSELAER NY-
803 PM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RENSSELAER AND
NORTHEASTERN BERKSHIRE COUNTIES IS CANCELLED...
THE LINE OF POTENTIAL SEVERE THUNDERSTORMS HAS MOVED EAST OF THE
AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4297 7247 4296 7252 4285 7255 4281 7254
4276 7247 4272 7247 4275 7321 4292 7318
4305 7312 4306 7246 4300 7244
TIME...MOT...LOC 0000Z 243DEG 28KT 4290 7303
$$
VTC003-025-050100-
/O.CON.KALY.SV.W.0187.000000T0000Z-110905T0100Z/
BENNINGTON VT-WINDHAM VT-
803 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN WINDHAM AND SOUTHERN BENNINGTON COUNTIES...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODFORD...OR 6 MILES
EAST OF BENNINGTON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SEARSBURG AND SOMERSET BY 805 PM EDT...
MEDBURYVILLE AND WILMINGTON BY 810 PM EDT...
WEST DOVER BY 815 PM EDT...
DOVER COMMON...DOVER AND PODUNK BY 820 PM EDT...
SOUTH WARDSBORO AND GOOSE CITY BY 825 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY ! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4297 7247 4296 7252 4285 7255 4281 7254
4276 7247 4272 7247 4275 7321 4292 7318
4305 7312 4306 7246 4300 7244
TIME...MOT...LOC 0000Z 243DEG 28KT 4290 7303
$$
TAW/JPV938
WWUS51 KALY 050042
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
842 PM EDT SUN SEP 4 2011
VTC003-025-050051-
/O.CAN.KALY.SV.W.0187.000000T0000Z-110905T0100Z/
BENNINGTON VT-WINDHAM VT-
842 PM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINDHAM AND SOUTHERN
BENNINGTON COUNTIES IS CANCELLED...
THE STRONG TO POTENTIALLY SEVERE THUNDERSTORMS HAVE MOVED EAST OF
SOUTHERN VERMONT AT THIS TIME...AND THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELED.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4297 7247 4296 7252 4285 7255 4281 7254
4276 7247 4272 7247 4275 7321 4292 7318
4305 7312 4306 7246 4300 7244
TIME...MOT...LOC 0041Z 243DEG 28KT 4304 7264
$$
TAW/JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 5:30 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 4, 5:30 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL BE WITH US THROUGH EARLY LABOR DAY. A
SLOW MOVING COLD FRONT WILL BEGIN TO PRESS SOUTHWARD FROM CANADA
TONIGHT...AND THE CHANCE OF THUNDERSTORMS WILL INCREASE THIS FRONT
WILL VERY SLOWLY MOVE THROUGH THE REGION LABOR DAY INTO EARLY WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 530 PM...A BROKEN LINE OF STORMS WORKING ACROSS PORTIONS OF
THE CAPITAL DISTRICT HAVE BEEN PULSING UP AND DOWN. THEN...A SUPER
CELL FORMED AND A TORNADO WARNING WAS ISSUED FOR EXTREME EASTERN
MONTGOMERY COUNTIES AND WESTERN AND SOUTHERN COUNTIES.
FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MOHAWK
VALLEY WEST OF THE TORNADO WARNING. MORE CELLS ARE MOVING INTO THE
MOHAWK VALLEY FROM DELAWARE COUNTY.
EXPECT ACTIVITY TO CONTINUE THROUGH 800 PM...WITH MORE LINES LIKELY
TO FORM UPSTREAM AND MERGING WITH THE OLD ONES.
*********PREVIOUS NEAR TERM FORECAST************
AS OF 430 PM...SEVERE THUNDERSTORM WATCH 845 HAS BEEN POSTED FOR THE
CAPITAL DISTRICT SOUTH TO THE SOUTHERN CATSKILLS AND NORTHWARD UNTIL
1100 PM. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. ALREADY HAD ONE CONFIRMED REPORT OF A
SEVERE THUNDERSTORM IN HERKIMER COUNTY.
MSAS ANALYSIS INDICATED MID LEVEL LAPSE RATS WERE AROUND 6.5C/KM AND
SBCAPES UP TO 2000-3000 J/KG ACROSS OUR AREA.
THIS DESPITE LOTS OF CONVECTIVE DEBRIS FLOATING AROUND FROM PREVIOUS
UPSTREAM CONVECTION. THE WIND ALOFT HAVE INCREASED DEEP LAYER SHEAR
ALLOWING ANY CONVECTION TO BECOME BETTER ORGANIZED AND INCREASED
UPDRAFTS.
THE OTHER CONCERN IS THE POTENTIAL FOR FLASH FLOODING. OUR
ATMOSPHERE IS MOIST. PWAT VALUES HAD ACTUALLY DROPPED TO 1.5 INCHES
THIS MORNING BUT WITH INCREASED MID LEVEL MOISTURE WERE INCREASING
TO AROUND 2.0 INCHES. FORTUNATELY...THE STORMS HAVE BEEN MOVING
FAIRLY QUICKLY ABOUT 30 MPH. HOWEVER...CELLS LOOK TO BE
TRAINING...SO IT IS BOUTS OF HEAVY RAIN FROM DIFFERENT THUNDERSTORMS
COULD COULD FALL OVER THE SAME AREA.
THE GREATEST THREAT OF FLASH FLOODING (NO HIGHER THAN 50 PERCENT) IS
ACROSS OUR NORTHERN AREAS...NOT THAT OUR SOUTHERN AREAS ARE
COMPLETELY RISK FREE. ANY THUNDERSTORM IS CAPABLE OF PRODUCING AN
INCH OF RAINFALL IN A SHORT TIME AND AT THE VERY LEAST RESULT IN
PONDING OF WATER ON ROADWAYS.
DEWPOINTS WERE IN THE LOWER TO MID 70S. THE SURFACE COLD FRONT STILL
WAS WELL NORTH OF THE NY/CAN BORDER. THE STORMS HAVE BEEN FIRING OUR
ALONG A PRE-FRONTAL TROUGH WELL AHEAD OF THE MAIN SYSTEM.
LATER THIS EVENING...THE THREAT OF SEVERE WEATHER WILL DIMINISH AS
WE LOOSE THE BEST HEATING OF THE DAY. HOWEVER...THUNDERSTORMS WILL
IF ANYTHING...LIKELY INCREASE AS THE COLD FRONT TO THE NORTH BEGINS
TO MAKE ITS MOVE SOUTHWARD. THE FLASH FLOOD WATCH WILL CONTINUE.
IT WILL REMAIN MUGGY OVERNIGHT WITH OVERNIGHT LOWS GENERALLY 65-70
FROM ALBANY SOUTHWARD...60-65 FURTHER NORTH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
ON THE START OF LABOR DAY...THE COLD FRONT LOOKS TO BE MOVING RIGHT
THROUGH THE GREATER CAPITAL DISTRICT...AND ONLY SLOWLY SLIDE TO OUR
SOUTHERN ZONES DAY/S END. THIS FRONT WILL LINE UP WITH THE FLOW
ALOFT...WHICH USUALLY RESULTS IN THE MOST EXTENSIVE PRECIPITATION
SHIELD ALONG AND JUST BEHIND THE COLD FRONT. WITH PLENTY OF MOISTURE
IN PLACE...THIS WILL LIKELY LEAD TO A GENERAL RAINFALL FOR LABOR
DAY...ESPECIALLY FROM THE CAPITAL DISTRICT NORTHWARD.
HOWEVER...THUNDERSTORMS COULD STILL BE EMBEDDED WITHIN THE RAIN
SHIELD AND ANY OF THESE COULD CONTAIN HEAVY RAINFALL AND RESULT IN
LOCALIZED FLASH FLOODING WITH THE THREAT REMAINING NORTH OF THE
CAPITAL DISTRICT.
MORE ABOUT THE RAINFALL AND THE POTENTIAL HYDRO PROBLEMS WILL BE
DISCUSSED IN OUR HYDROLOGY SECTION.
WITH CLOUDS...RAIN AND COOLER AIR BLEEDING FROM THE
NORTH...TEMPERATURES WILL COOL DOWN MONDAY...STAYING MAINLY IN THE
60S NORTH OF ALBANY...70S FROM ALBANY NORTHWARD.
BY MONDAY NIGHT...THE COLD FRONT WILL STILL NOT HAVE CLEARED OUR
REGION...PROBABLY STALLED SOMEWHERE SOUTH OF ALBANY. WAVES OF WEAK
LOW PRESSURE WILL RIDE ALONG OCCASIONAL RAIN. THE THREAT OF
THUNDERSTORMS WILL SLOWLY DIMINISH MONDAY BUT WILL STILL MENTIONED
THEM...AND THEY COULD PRODUCE HEAVY RAINFALL.
TEMPERATURES WILL COOL DOWN INTO THE 50S OVERNIGHT MONDAY.
THERE IS LIGHT AT THE END OF TUNNEL. MOST MODELS (EXCEPT THE CMC)
NOW INDICATE THAT THE COLD FRONT WILL PUSH FAR ENOUGH TO OUR EAST TO
ALLOW DRIER CANADIAN TO START TAKING HOLD SOMETIME ON TUESDAY. THE
DAY COULD START OFF WITH LEFTOVER SOUTH...ESPECIALLY SOUTH AND EAST
OF ALBANY...BUT ANY ADDITIONAL RAINFALL ON TUESDAY LOOKS LIGHT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
CONFIDENCE CONTINUES TO INCREASE THAT THE FRONTAL BOUNDARY EARLIER
IN THE WEEK WILL BE SOUTHEAST OF THE REGION EARLY WEDNESDAY.
HOWEVER...EXCLUDING THE CMC...MOST OTHER MODELS INDICATE THAT THE
FRONT...WHILE TRYING TO MOVE NORTH...MIGHT BE SHUNTED BY HIGH
PRESSURE ENOUGH TO PREVENT SIGNIFICANT RAINFALL FROM REACHING MOST
IF NOT ALL OF OUR REGION. THE 12Z GFS NOW HAS LATCHED ONTO THE
EARLIER ECMWF SOLUTION THAT THE FRONT AND MOISTURE FROM THE REMNANTS
OF LEE WOULD NEVER REACH OUR ZONE. THAT SAID...THE EURO DOES BRING
SOME LIGHT QPF JUST SOUTH AND WEST OF ALBANY WED INTO THURSDAY.
HOWEVER...THE SYNOPTIC SETUP LOOKS CONSISTENT WITH PREVIOUS RUNS.
THE CANADIAN METEOROLOGICAL MODEL (CMC) CONTINUES TO PAINT A
GLOOMIER PICTURE STILL BRINGING THE REMNANTS OF LEE NORTHWARD WITH
HEAVY RAINFALL. FOR NOW...IT WILL BE DISMISSED SINCE IT APPEARS TO
BE AN OUTLIER.
WE WILL GO WITH SLIGHT/LOW CHANCES OF SHOWERS WED/FRI ...JUST IN
CASE SOME MOISTURE DOES MOVE UP BUT AT THIS POINT SHOULD BE LIGHT.
MORE GOOD NEWS. AT THIS VANTAGE POINT...HURRICANE KATIA...STILL WELL
OUT IN THE ATLANTIC LOOKS TO BE NEVER DIRECTLY IMPACT OUR
REGION...AT LEAST BY BASED ON ALL OPERATIONAL LONG RANGE MODELS.
HOWEVER...IT IS TOO EARLY TO COMPLETELY DISMISS THE THREAT...THIS
FAR OUT.
FOR NOW...WENT DRY BOTH WEEKEND DAYS. IF THAT WORKS OUT...IT WOULD
BE THE FIRST THAT HAPPENED IN NEARLY A MONTH.
TEMPERATURES THROUGH THE PERIOD WILL START OUT SLIGHTLY BELOW NORMAL
WITH HIGHS MID 60S TO LOWER 70S AND NIGHTS DIPPING DOWN TO THE
CHILLY 40S WELL NORTH OF THE CAPITAL REGION....50S CAPITAL REGION
SOUTHWARD. TEMPERATURES WILL MODERATE A LITTLE TO SEASONABLE LEVELS
BY THE END OF THE PERIOD.
PLEASE REFER TO THE LATEST OFFICIAL FORECASTS ON THE TROPICS FROM
THE NATIONAL HURRICANE CENTER.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...AS A BROKEN LINE OF CONVECTION MOVED ACROSS THE
HUDSON VALLEY...IFR STRATUS HAS FINALLY BROKE UP IN MOST PLACES.
HAVE LINGERED OCCASIONAL MVFR CONDITIONS AT KPOU/KGFL...AND
OCCASIONALLY IFR CONDITIONS AT KALB UNTIL ABOUT 19Z TO 20Z. AFTER
THAT MAINLY VFR CONDITIONS EXPECTED FOR THE REST OF THE AFTERNOON
AND EARLY EVENING...BUT CONVECTION IS EXPECTED TO DEVELOP AGAIN SO
HAVE FORECAST VCSH AND CB AT ALL THREE TAF SITES.
LATER ON THIS EVENING VSBYS ARE EXPECTED TO BECOME MVFR AGAIN AS FOG
BEGINS TO FORM...THEN STEADY PCPN IS LIKELY TO OVERSPREAD THE REGION
LATE TONIGHT AND CONTINUE THROUGH THE END OF THE TAF PERIOD (18Z
MONDAY). CONDITIONS WILL BECOME IFR IN RAIN/STRATUS BEGINNING AROUND
05Z AT KGFL...07Z AT KALB...AND 11Z AT KPOU.
OUTLOOK...
MON-MON NGT...MVFR/IFR...SHRA LIKELY WITH CHC TSRA.
TUE-WED...MAINLY VFR...CHC -SHRA KALB AND KPOU.
&&
.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS TONIGHT THROUGH MONDAY...WITH WIDESPREAD MODERATE
RAINFALL LIKELY LATER MONDAY AFTERNOON AND NIGHT.
WE DECIDED NOT TO ASSIGN THE WET FLAG TO OUR STATIONS JUST YET...AS
THE BULK OF THE RAIN MIGHT NOT HAPPEN UNTIL LATER MONDAY INTO MONDAY
NIGHT.
ELEVATED RH WILL CONTINUE OVER THE NEXT 2 DAYS...REACHING 90-100
PERCENT AT NIGHT...70-90 PERCENT MON AFTERNOON.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUE MORNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA
REGION AND SOUTHERN VT. WE ALSO ADDED THE REMAINDER OF THE MOHAWK
COUNTY AS WELL.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE ACROSS THE
SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA REGION AND SOUTHERN
VERMONT LATER TONIGHT...AND THEN WILL EXPAND FURTHER S/E MONDAY INTO
MONDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES. AS THE FRONT
INTERACTS WITH DEEP TROPICAL MOISTURE...SHOWERS AND TSTMS COULD
PRODUCE VERY HEAVY RAINFALL...WITH RAINFALL RATES POTENTIALLY
REACHING UP TO 2 INCHES PER HOUR. IN ADDITION...THE POTENTIAL FOR
TRAINING THUNDERSTORM CELLS WILL ALSO INCREASE TONIGHT ACROSS
NORTHERN AREAS...AND ACROSS THE REMAINDER OF THE REGION MON AND MON
NIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AREAS FROM
SUN AFTERNOON THROUGH TUE AM.
AVERAGE BASIN RAINFALL THROUGH TUESDAY MORNING LOOKS TO BE ABOUT AN
INCH WELL SOUTH OF ALBANY...2-3 INCHES FURTHER NORTH. THESE VALUES
LOOK TO BRING SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS FROM THE
MOHAWK RIVER NORTH BUT AS ALONG AS RAINFALL DOES NOT SIGNIFICANTLY
EXCEED OUR THINKING RIVER FLOODING IS NOT EXPECTED. PLEASE REFER
BACK TO THE LATER VERSIONS OF OUR HYDRO SECTION OUR CONFIDENCE IN
THIS SCENARIO IS ONLY MODERATE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ032-033-
038>043-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/KLHazardous weather outlook, Sep 4, 3:28 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 328 PM EDT SUN SEP 4 2011 CTZ001-013-MAZ001-025-NYZ060-061-065-066-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS- 328 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON VALLEY SOUTH AND EAST OF KINGSTON IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER TONIGHT. THUNDERSTORMS MIGHT CONTAIN GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL AS THEY MOVE FROM SOUTHWEST TO NORTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ047>054-058-059-063-064-051100- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER- 328 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN CATSKILLS...AND THE GREATER CAPITAL DISTIRCT...SOUTH TO KINGSTON IN ULSTER COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS TO YOUR NATIONAL WEATHER SERVICE. NYZ032-033-041>043-082>084-VTZ013>015-051100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 328 PM EDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NORTH AND WEST OF THE CAPITAL DISTRICT AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO YOUR NATIONAL WEATHER SERVICE. NYZ038>040-051100- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- 328 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOHAWK VALLEY OF EASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO YOUR NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 4, 7:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 3 ESE AMSTERDAM 42.92N 74.14W
09/04/2011 MONTGOMERY NY TRAINED SPOTTER
BASED ON VIDEO EVIDENCE.
&&
TWASULALocal storm report, Sep 4, 7:32 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG FAIRFIELD 43.14N 74.91W
09/04/2011 HERKIMER NY COCORAHS
2 TREES DOWN
0350 PM HAIL 1 W STRATFORD 43.18N 74.70W
09/04/2011 E1.00 INCH HERKIMER NY PUBLIC
0405 PM TSTM WND DMG SALISBURY 41.98N 73.42W
09/04/2011 LITCHFIELD CT EMERGENCY MNGR
LARGE LIMB DOWN ON WIRES ACROSS FROM 412 DAIRY HILL RD.
0405 PM TSTM WND DMG SALISBURY 41.98N 73.42W
09/04/2011 LITCHFIELD CT EMERGENCY MNGR
TREE DOWN ON BURRELL RD 1/8 MI S OF JCT MILITARY RD
0435 PM TSTM WND DMG FAIRFIELD 43.14N 74.91W
09/04/2011 HERKIMER NY EMERGENCY MNGR
2 POLES DOWN IN FIELD NR JCT HARDSCRABBLE RD AND
PARKHURST RD
0520 PM TSTM WND DMG 2 SE AMSTERDAM 42.92N 74.16W
09/04/2011 MONTGOMERY NY EMERGENCY MNGR
TREES BLOCKING NYS THRUWAY BETWEEN MILE MARKERS 171 AND
172
0520 PM FUNNEL CLOUD 2 SE AMSTERDAM 42.92N 74.16W
09/04/2011 MONTGOMERY NY EMERGENCY MNGR
REPORTED BY NYS THRUWAY AUTHORITY
0525 PM TSTM WND DMG CRANESVILLE 42.92N 74.14W
09/04/2011 MONTGOMERY NY EMERGENCY MNGR
POSSIBLE TORNADO. NUMEROUS HOMES DAMAGED AND RESCUES
UNDERWAY.
0525 PM TORNADO 3 ESE AMSTERDAM 42.92N 74.14W
09/04/2011 MONTGOMERY NY TRAINED SPOTTER
BASED ON VIDEO EVIDENCE.
0530 PM TSTM WND DMG GLENVILLE 42.93N 74.05W
09/04/2011 SCHENECTADY NY PUBLIC
WIDESPREAD TREES DOWN AND POWER LINES IN WEST GLENVILLE.
DAMAGE POSSIBLY FROM A TORNADO.
0547 PM TSTM WND DMG MOHAWK 43.01N 75.01W
09/04/2011 HERKIMER NY EMERGENCY MNGR
TREES AND WIRES DOWN WALNUT ST...HENRY ST...MICHIGAN
ST...COLUMBIA ST
0556 PM TSTM WND DMG BALLSTON LAKE 42.91N 73.87W
09/04/2011 SARATOGA NY NWS EMPLOYEE
WIDESPREAD NUMEROUS TREES AND WIRES DOWN THROUGHOUT
COUNTY
0559 PM TSTM WND DMG 2 SE LITTLE FALLS 43.02N 74.83W
09/04/2011 HERKIMER NY EMERGENCY MNGR
PEOPLE TRAPPED BETWEEN 2 FALLEN TREES - NO INJURIES
0600 PM FLASH FLOOD MIDDLEVILLE 43.14N 74.97W
09/04/2011 HERKIMER NY EMERGENCY MNGR
WIDESPREAD FLASH FLOODING OCCURING SOUTHERN HALF OF
COUNTY
0600 PM TSTM WND DMG 5 SW SARATOGA SPRINGS 43.02N 73.86W
09/04/2011 SARATOGA NY NWS EMPLOYEE
MANY LARGE LIMBS DOWN
0612 PM HAIL 2 ENE CLIFTON PARK 42.86N 73.78W
09/04/2011 E0.75 INCH SARATOGA NY TRAINED SPOTTER
0612 PM TSTM WND DMG 2 ENE CLIFTON PARK 42.86N 73.78W
09/04/2011 SARATOGA NY TRAINED SPOTTER
TREE AND NUMEROUS LIMBS DOWN.
0632 PM TSTM WND DMG SCHAGHTICOKE 42.90N 73.59W
09/04/2011 RENSSELAER NY 911 CALL CENTER
*** 1 INJ *** TREES AND WIRES DOWN - FAIRGROUNDS SHUT
DOWN
0632 PM TSTM WND DMG PITTSTOWN 42.84N 73.48W
09/04/2011 RENSSELAER NY 911 CALL CENTER
TREES AND WIRES DOWN
0648 PM TSTM WND DMG TOMHANNOCK 42.87N 73.54W
09/04/2011 RENSSELAER NY 911 CALL CENTER
TREES AND WIRES DOWN AT TOMHANNOCK RESERVOIR
0703 PM FLASH FLOOD FRANKFORT 43.04N 75.07W
09/04/2011 HERKIMER NY EMERGENCY MNGR
MOYER CREEK OVERFLOWED AT BRICE RD AND SURROUNDING 3
HOMES
0709 PM FLASH FLOOD FRANKFORT 43.04N 75.07W
09/04/2011 HERKIMER NY EMERGENCY MNGR
WATER GOING OVER BRIDGE AT W. MAIN ST NEAR CEMETERY
RD...GAS PIPELINE IN VICINITY
&&
TWASULALocal storm report, Sep 4, 7:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
733 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST BENNINGTON 42.87N 73.19W
09/04/2011 M64 MPH BENNINGTON VT ASOS
&&
TWASULALocal storm report, Sep 4, 7:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
735 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST BENNINGTON 42.87N 73.19W
09/04/2011 M64.00 MPH BENNINGTON VT ASOS
&&
TWASULALocal storm report, Sep 4, 7:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
739 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG MECHANICVILLE 42.90N 73.69W
09/04/2011 SARATOGA NY PUBLIC
TREES DOWN
&&
ELHSpecial weather statement, Sep 4, 7:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT SUN SEP 4 2011
NYZ043-084-050030-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
741 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FORT
EDWARD...OR ABOUT OVER HUDSON FALLS...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF HARTFORD BY 750 PM EDT
6 MILES SOUTH OF GRANVILLE BY 800 PM EDT
RAINFALL RATES UP TO AN INCH IN AN HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4332 7325 4331 7326 4320 7326 4313 7356
4330 7359 4344 7325
TIME...MOT...LOC 2340Z 248DEG 36KT 4325 7349
TAW/JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:04 PM EDT | Special Weather Statement | ALY | Windham | 26 min |
| Sep 4, 6:41 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 64 min |
| Sep 4, 11:18 AM EDT | Special Weather Statement | ALY | Albany, Greene, Schenectady | 42 min |
| Sep 4, 12:22 PM EDT | Special Weather Statement | ALY | Greene | 38 min |
| Sep 4, 3:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Sep 4, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 67 min |
| Sep 4, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 67 min |
| Sep 4, 4:48 PM EDT | Special Weather Statement | ALY | Schoharie | 42 min |
| Sep 4, 5:26 PM EDT | Tornado Warning | ALY | Montgomery, Saratoga, Schenectady | 23 min |
| Sep 4, 5:32 PM EDT | Flash Flood Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 12 hr |
| Sep 4, 5:33 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Sep 4, 5:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 58 min |
| Sep 4, 6:05 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Sep 4, 6:21 PM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Sep 4, 6:54 PM EDT | Special Weather Statement | ALY | Albany | 51 min |
| Sep 4, 7:41 PM EDT | Special Weather Statement | ALY | Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.